Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 17, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Apr 30, 2021, 4:39 PM EDT for 10 counties in Virginia; 5 counties in Maryland. It was in force for 36 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2021, 4:39 PM EDT (20:39 UTC)
- Expired
- Apr 30, 2021, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anne Arundel County, MD, Charles County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Manassas, VA, City of Manassas Park, VA, Fairfax County, VA, Fauquier County, VA, Loudoun County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 37 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:39 PM EDT | NON-TSTM WND GST 60 | Dulles Intl Airport, VA | |
| Apr 30, 4:46 PM EDT | NON-TSTM WND GST 58 | 1 Nw Gaithersburg, MD | |
| Apr 30, 4:48 PM EDT | NON-TSTM WND DMG | 2 Nnw Oakton, VA | TREES DOWN NEAR DIFFICULT RUN RIVER. WINDS ESTIMATED NEAR 60 MPH. |
| Apr 30, 4:53 PM EDT | NON-TSTM WND GST 62 | Reagan National Arpt, VA | |
| Apr 30, 4:53 PM EDT | NON-TSTM WND DMG | Washington, DC | TREE BLEW DOWN ONTO HOUSE ON WALTER STREET. |
| Apr 30, 4:55 PM EDT | NON-TSTM WND DMG | 1 Nne Potomac, MD | SEVERAL TREES DOWN ON FALLS RD BETWEEN WOODINGTON DR AND RIVER RD. ROAD CLOSED. |
| Apr 30, 4:59 PM EDT | NON-TSTM WND DMG | 1 N Annandale, VA | TWO TREES BLEW ONTO TELEPHONE WIRES BRINGING DOWN A TELEPHONE POLE ON EXECUTIVE AVENUE. |
| Apr 30, 5:00 PM EDT | NON-TSTM WND GST 58 | 1 S Us Capitol, DC | |
| Apr 30, 5:00 PM EDT | NON-TSTM WND GST 58 | Davison Army Airfld, VA | |
| Apr 30, 5:03 PM EDT | NON-TSTM WND DMG | Gaithersburg, MD | METAL ROOF BLOWN OFF TOWNHOUSE ON GOLDEN ASH WAY. |
| Apr 30, 5:08 PM EDT | NON-TSTM WND DMG | 1 Nne Potomac, MD | MULTIPLE TREES BLEW DOWN ON MD-189 BETWEEN WOODINGTON ROAD AND RIVER ROAD CLOSING THE ROAD. |
| Apr 30, 5:14 PM EDT | NON-TSTM WND DMG | Gaithersburg, MD | TREE BLEW DOWN ONTO A HOUSE ON PYLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WUUS51 KLWX 302039
SVRLWX
DCC001-MDC003-017-027-031-033-VAC013-059-061-107-153-510-600-610-683-
685-302115-
/O.NEW.KLWX.SV.W.0017.210430T2039Z-210430T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
439 PM EDT Fri Apr 30 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
The District of Columbia...
South central Howard County in central Maryland...
Southern Montgomery County in central Maryland...
Prince Georges County in central Maryland...
West central Anne Arundel County in central Maryland...
Northwestern Charles County in southern Maryland...
Southeastern Loudoun County in northern Virginia...
The City of Falls Church in northern Virginia...
Fairfax County in northern Virginia...
East central Fauquier County in northern Virginia...
The City of Manassas Park in northern Virginia...
Prince William County in northern Virginia...
The City of Manassas in northern Virginia...
The City of Fairfax in northern Virginia...
Arlington County in northern Virginia...
The City of Alexandria in northern Virginia...
* Until 515 PM EDT.
* At 438 PM EDT, severe thunderstorms were located along a line
extending from Montgomery Village to near Chantilly to Warrenton,
moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Arlington, Alexandria, Germantown, Centreville, Waldorf, Dale City,
Rockville, Bethesda, Gaithersburg, Reston, Bowie, Severn,
Annandale, Clinton, Olney, Springfield, College Park, Crofton,
South Riding and Fort Washington.
People attending the FEMA Greenbelt Metro mass vaccination site
should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3911 7664 3873 7674 3853 7704 3858 7721
3859 7719 3861 7717 3862 7722 3859 7725
3877 7787 3895 7751 3917 7731
TIME...MOT...LOC 2038Z 286DEG 66KT 3918 7719 3890 7739 3874 7780
HAIL...<.75IN
WIND...60MPH
$$
BKF2 follow-up statements
978
WWUS51 KLWX 302050
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
450 PM EDT Fri Apr 30 2021
VAC107-302059-
/O.CAN.KLWX.SV.W.0017.000000T0000Z-210430T2115Z/
Loudoun VA-
450 PM EDT Fri Apr 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUDOUN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3911 7664 3873 7674 3853 7704 3858 7721
3861 7717 3862 7722 3859 7725 3871 7764
3891 7731 3916 7715
TIME...MOT...LOC 2049Z 270DEG 66KT 3914 7695 3886 7715 3870 7756
$$
DCC001-MDC003-017-027-031-033-VAC013-059-061-153-510-600-610-683-685-
302115-
/O.CON.KLWX.SV.W.0017.000000T0000Z-210430T2115Z/
District of Columbia DC-Howard MD-Montgomery MD-Prince Georges MD-
Anne Arundel MD-Charles MD-City of Falls Church VA-Fairfax VA-
Fauquier VA-City of Manassas Park VA-Prince William VA-
City of Manassas VA-City of Fairfax VA-Arlington VA-
City of Alexandria VA-
450 PM EDT Fri Apr 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR THE DISTRICT OF COLUMBIA...SOUTH CENTRAL HOWARD...SOUTHEASTERN
MONTGOMERY...PRINCE GEORGES...WEST CENTRAL ANNE ARUNDEL...
NORTHWESTERN CHARLES...FAIRFAX...EASTERN FAUQUIER...CENTRAL PRINCE
WILLIAM...AND ARLINGTON COUNTIES...THE CITY OF FALLS CHURCH...THE
CITY OF MANASSAS PARK...THE CITY OF MANASSAS...THE CITY OF FAIRFAX
AND THE CITY OF ALEXANDRIA...
At 449 PM EDT, a gust front associated with a line of strong showers
were located along a line extending from near Fairland to Lake
Barcroft to near Linton Hall, moving east at 70 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Arlington, Alexandria, Centreville, Waldorf, Dale City, Rockville,
Bethesda, Bowie, Severn, Annandale, Clinton, Olney, Springfield,
College Park, Crofton, Fort Washington, Greenbelt, Fairfax, Langley
Park and Beltsville.
People attending the FEMA Greenbelt Metro mass vaccination site
should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3911 7664 3873 7674 3853 7704 3858 7721
3861 7717 3862 7722 3859 7725 3871 7764
3891 7731 3916 7715
TIME...MOT...LOC 2049Z 270DEG 66KT 3914 7695 3886 7715 3870 7756
HAIL...<.75IN
WIND...70MPH
$$
BKF900
WWUS51 KLWX 302113
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
513 PM EDT Fri Apr 30 2021
DCC001-MDC003-017-027-031-033-VAC013-059-061-153-510-600-610-683-685-
302122-
/O.EXP.KLWX.SV.W.0017.000000T0000Z-210430T2115Z/
District of Columbia DC-Howard MD-Montgomery MD-Prince Georges MD-
Anne Arundel MD-Charles MD-City of Falls Church VA-Fairfax VA-
Fauquier VA-City of Manassas Park VA-Prince William VA-
City of Manassas VA-City of Fairfax VA-Arlington VA-
City of Alexandria VA-
513 PM EDT Fri Apr 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR THE DISTRICT OF COLUMBIA...
SOUTH CENTRAL HOWARD...SOUTHEASTERN MONTGOMERY...PRINCE GEORGES...
WEST CENTRAL ANNE ARUNDEL...NORTHWESTERN CHARLES...FAIRFAX...EASTERN
FAUQUIER...CENTRAL PRINCE WILLIAM...AND ARLINGTON COUNTIES...THE CITY
OF FALLS CHURCH...THE CITY OF MANASSAS PARK...THE CITY OF MANASSAS...
THE CITY OF FAIRFAX AND THE CITY OF ALEXANDRIA WILL EXPIRE AT 515 PM
EDT...
The showers which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However, high
winds are still possible with these showers.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of southern Maryland until 545 PM EDT.
LAT...LON 3911 7664 3873 7674 3853 7704 3858 7721
3861 7717 3862 7722 3859 7725 3871 7764
3891 7731 3916 7715
TIME...MOT...LOC 2112Z 286DEG 66KT 3904 7651 3876 7671 3860 7712
$$
LFRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:11 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 30, 2:11 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
211 PM EDT Fri Apr 30 2021
.SYNOPSIS...
High pressure will build in from the Great Lakes over the
weekend, then shift offshore next week as a frontal system
approaches from the Midwest.
&&
.NEAR TERM /THROUGH TONIGHT/...
***DAMAGING WIND WILL PERSIST THROUGH THIS EVENING***
A rather noteworthy late season high wind event is ongoing
across the Middle Atlantic. People should treat this like a
severe thunderstorm. Remain in a sturdy building away from
windows and limit travel. Avoid wooded areas.
This event is due to strengthening low pressure off the New
England coast battling high pressure building in from the
Midwest. The resultant pressure gradient will strengthen this
evening, and so will the wind field aloft as the mid level
trough axis forcing the low pivots overhead. Widespread W/NW
wind gusts of 45 to 60 mph are being observed and should
persist into the evening. Sustained wind may decrease somewhat
with the loss of daytime heating, but higher gusts are possible
at least sporadically through the evening as the wind field
aloft strengthens and cold advection/pressure rises continue. A
few gusts near 70 mph can't be ruled out mainly over the higher
elevations of northern Maryland this evening.
Scattered shower activity associated with the mid level trough
axis should peak this evening with thunder and small hail
possible given cold mid levels.
Lows around freezing are expected over the ridges of the
Alleghenies where a Freeze Warning is in effect tonight. Lows in
the 40s with wind chills in the 20s are expected elsewhere.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure of Canadian origin will build in from the Great
Lakes and Midwest this weekend offering dry and seasonable
conditions. Saturday will be blustery to start, but the wind
should slacken off significantly by late afternoon.
Clouds may begin to increase late in the weekend as high
pressure moves offshore. The wind will turn southwesterly
leading to a warming trend heading into early next week.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
For the start of the work week, we'll see precip chances increase
throughout the day on Monday as a warm front moves north into the
area as a closed low that originated down in Texas continues to
push towards the northeast. As the low tracks to our north, a
fairly non-progressive associated cold front will lag behind it,
bringing more increased chances for precip and some isolated
storms Monday through Wednesday with multiple disturbances
passing through.
As this front slowly moves through, we'll see an increased risk
for severe thunderstorms and flooding. ECMWF ensemble PWAT
probabilities for >=1.5" is 70% or higher east of the Blue Ridge
Mountains for this time period. GEFS members suggest 1500+ J/kg
CAPE for Tuesday afternoon with shear 30 to 35 knots. Will keep
chance thunder in for this time period and increase if need be
once closer to the period.
After Wednesday evening, we'll start to see a brief area of
high pressure for Thursday before a deep area of low pressure
affects the area by Friday morning bringing the next chance for
impactful weather as well a decrease in temperatures following
the frontal passage.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A high wind event is ongoing across the region. W/NW gusts to
around 50 kt are expected until about 03z, slightly lower around
40 kt near KCHO. Sustained wind may diminish slightly this
evening with the loss of daytime heating, but gusts may increase
at least sporadically as the wind field aloft strengthens.
The wind will gradually diminish late tonight into Saturday
morning before dropping significantly by late Saturday afternoon
as high pressure builds overhead. This high pressure should
bring VFR conditions and a lighter SW wind Sunday.
VFR conditions expected at least Monday before some instances of sub-
VFR conditions become possible with impending showers and storms as
low pressure tracks to the north. An associated cold frontal
passage Tuesday/Wednesday will lead to increased instances of
sub-VFR conditions with showers and storms possible, some of
which may be severe.
&&
.MARINE...
***DANGEROUS HIGH WIND EVENT THROUGH THIS EVENING***
Widespread W/NW gusts of 40 to 50 kt are forecast to persist
through this evening. The wind should diminish Saturday
especially by late afternoon, though gale conditions may persist
until just after daybreak Saturday, with SCA conditions likely
persisting until nightfall. High pressure will build overhead
Saturday night into Sunday with a lighter wind becoming SW.
SCA conditions possible Monday and Tuesday with multiple rounds of
associated disturbances. SMWs possible Tuesday afternoon and
evening.
&&
.TIDES/COASTAL FLOODING...
Strong NW/offshore flow will cause water levels to decline through
Saturday morning, and will likely result in blowout tides.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...High Wind Warning until 2 AM EDT Saturday for DCZ001.
MD...Freeze Warning from midnight tonight to 9 AM EDT Saturday for
MDZ001.
Wind Advisory until 1 AM EDT Saturday for MDZ001.
High Wind Warning until 2 AM EDT Saturday for MDZ003>006-008-
011-013-014-503>508.
Wind Advisory until 2 AM EDT Saturday for MDZ016>018.
High Wind Warning until 1 AM EDT Saturday for MDZ501-502.
VA...Freeze Warning from midnight tonight to 9 AM EDT Saturday for
VAZ503.
Wind Advisory until 1 AM EDT Saturday for VAZ025>031-503.
High Wind Warning until 2 AM EDT Saturday for VAZ053-054-
505>508.
Wind Advisory until 2 AM EDT Saturday for VAZ036>040-051-052-
055-057-501-502.
High Wind Warning until 1 AM EDT Saturday for VAZ504.
Red Flag Warning until 8 PM EDT this evening for VAZ050-056.
WV...Freeze Warning from midnight tonight to 9 AM EDT Saturday for
WVZ501-505.
Wind Advisory until 1 AM EDT Saturday for WVZ050-055-501-505.
High Wind Warning until 2 AM EDT Saturday for WVZ051>053.
High Wind Warning until 1 AM EDT Saturday for WVZ502>504-506.
MARINE...Storm Warning until 6 AM EDT Saturday for ANZ530>532-535-
538>540.
Gale Warning until 6 AM EDT Saturday for ANZ533-534-536-537-
541>543.
&&
SYNOPSIS...DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF
LONG TERM...ADM
AVIATION...DHOF/ADM
MARINE...BRO/DHOF/ADM
TIDES/COASTAL FLOODING...DHOFHazardous weather outlook, Apr 30, 2:42 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 242 PM EDT Fri Apr 30 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-011845- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 242 PM EDT Fri Apr 30 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A High Wind Warning is in effect for the Baltimore MD and Washington D.C. Metropolitan areas through this evening. A Wind Advisory is in effect for southern Maryland and the Fredericksburg area in Virginia. A Storm Warning is in effect for the Maryland Chesapeake Bay north of North Beach MD and the upper tidal Potomac River through tonight. A Gale Warning is in effect for the remainder of the waters during this time. There is an enhanced threat for the spread of fires due to gusty winds and low relative humidity this afternoon, mainly in the Fredericksburg area of Virginia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please send any wind reports to the National Weather Service. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-011845- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 242 PM EDT Fri Apr 30 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A High Wind Warning is in effect for portions of northern and central Maryland as well as portions of the eastern Panhandle of West Virginia and the DC metro area in northern Virginia late this morning through this evening. A Wind Advisory is in effect for much of the rest of the area through this evening. There is an enhanced threat for the spread of fires due to gusty winds and low relative humidity this afternoon, mainly across portions of the north-central Virginia piedmont. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please send any wind reports to the National Weather Service. MDZ001-501-502-VAZ503-504-WVZ501>506-011845- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 242 PM EDT Fri Apr 30 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight A High Wind Warning is in effect in the lee of the Allegheny Front through this evening, with a Wind Advisory elsewhere. A Freeze Warning is in effect starting at midnight for the higher elevations of the Alleghenies. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The Freeze Warning continues through 9 AM Saturday morning. .SPOTTER INFORMATION STATEMENT... Please send any wind reports to the National Weather Service. DHOF
In the hours before
Local storm report, Apr 30, 3:56 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
356 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM NON-TSTM WND DMG 1 WNW MIDDLEBURG 39.60N 77.24W
04/30/2021 CARROLL MD DEPT OF HIGHWAYS
WIRES DOWN AT INTERSECTION OF MD-77 AND MD-194.
&&
EVENT NUMBER LWX2103884
CPBLocal storm report, Apr 30, 4:01 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM NON-TSTM WND DMG 1 ENE RICHARDSMERE 39.69N 76.10W
04/30/2021 CECIL MD DEPT OF HIGHWAYS
POLE AND WIRES BLEW DOWN ON MD-1 NEAR HORSESHOE DRIVE.
&&
EVENT NUMBER LWX2103885
CPBLocal storm report, Apr 30, 4:04 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM NON-TSTM WND GST MARTINSBURG ARPT 39.40N 77.98W
04/30/2021 M59 MPH BERKELEY WV ASOS
&&
EVENT NUMBER LWX2103886
CPBLocal storm report, Apr 30, 4:18 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
418 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST 3 SSW SABILLASVILLE 39.65N 77.47W
04/30/2021 M59 MPH FREDERICK MD AWOS
&&
EVENT NUMBER LWX2103887
CPBLocal storm report, Apr 30, 4:23 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
423 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND DMG 3 N THURMONT 39.67N 77.40W
04/30/2021 FREDERICK MD NWS EMPLOYEE
TREE BLEW DOWN ON FENCE.
&&
EVENT NUMBER LWX2103889
CPBLocal storm report, Apr 30, 4:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
430 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM NON-TSTM WND DMG 1 SSE FORESTVILLE 38.84N 76.87W
04/30/2021 PRINCE GEORGES MD DEPT OF HIGHWAYS
TREE BLEW DOWN ON DC-295 SOUTHBOUND BEFORE PENNSYLVANIA
AVE SE, RIGHT SIDE BLOCKED.
&&
EVENT NUMBER LWX2103890
CPBThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:18 PM EDT | High Wind Warning | LWX | Albemarle, Amherst, Arlington, Augusta, Fairfax, Greene and 12 more | 25 hr |
| Apr 29, 8:18 PM EDT | Wind Advisory | LWX | Albemarle, Amherst, Arlington, Augusta, Clarke, Culpeper and 24 more | 30 hr |
| Apr 29, 8:36 PM EDT | Storm Warning | LWX | 24 hr | |
| Apr 29, 10:32 PM EDT | Special Marine Warning | LWX | 99 min | |
| Apr 29, 10:34 PM EDT | Special Marine Warning | LWX | 116 min | |
| Apr 29, 11:20 PM EDT | Special Marine Warning | LWX | 115 min | |
| Apr 29, 11:25 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Apr 29, 11:53 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Apr 30, 12:09 AM EDT | Special Marine Warning | LWX | 2 hr | |
| Apr 30, 12:24 PM EDT | Red Flag Warning | LWX | Orange, Spotsylvania, City of Fredericksburg | 7 hr |
| Apr 30, 12:29 PM EDT | Freeze Warning | LWX | Highland | 21 hr |
| Apr 30, 4:31 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 29 min |
| Apr 30, 4:36 PM EDT | Special Marine Warning | LWX | 59 min | |
| Apr 30, 4:38 PM EDT | Special Marine Warning | LWX | 49 min | |
| Apr 30, 5:05 PM EDT | Special Marine Warning | LWX | 45 min | |
| Apr 30, 5:08 PM EDT | Special Marine Warning | LWX | 54 min | |
| Apr 30, 5:11 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 34 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in District of Columbia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.